I am a 33 year old women. I was in a rear end auto accident 12 weeks ago (prior to accident I did not have headaches or neck pain). Since the accident I have had a non stop headache and back and neck pain! I have had CT, MRI and x-rays, they showed severe whiplash and bulging discs at c5 c6. I am under the care of GP and Neurologist and have been diagnosed with Occipital Neurolgia and Cervical Dystonia. We have tried many treatments (PT, many combos of meds, trigger shots), and have had no relief. They are now wanting to do Botox injections (insurance approved procedure), but I would like to know if this is a safe procedure? Side effects? Effectiveness? One of the side effects that is listed for Botox is headache, I already have one that I am tring to get rid of!!! HELP!
Botox rarely produces headache, and in my opinion the potential benefits outweigh the minor risks.
If Botox doesn't help, please ask your doctor to let you try Lyrica and/or Keppra. I have researched these meds and am very impressed with the reports. I am also taking them to lessen my own occipital neuralgia pain.
Thanks for your comment. On Wednesday I had my botox injections done and for the first 4 days I kept asking myself "what on earth did you do?", my headache was terrible and the back of my head and neck felt like someone hit me with a sludge hammer! My Neurologist said due to the amount of damage I had, the injections made the nerve mad, but I would feel the benefits in a few days. This morning I woke up without a headache, YIPPY, my first in three months! The back of my neck at c5/c6 still hurts, but at least I'm headache free, I sure hope it lasts.
I tried Lyrica for four weeks, but the side effects were too much for me and I didn't get enough relief to continue with it. I have alot of stomach issues, that is why I have had such a hard time getting relief.
I'm truly extremely happy that you are experiencing well-deserved relief, and I hope it is both long-lasting and reproducible! Lyrica gave me stomach problems at first when taken at the same time as the Keppra, but the problems went away when I took the pills at different times of the day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.